MAUDE Adverse Event Report: ABBOTT MEDICAL Regent Heart Valve; Heart-Valve, Mechanical

ABBOTT MEDICAL Regent Heart Valve; Heart-Valve, Mechanical
Model Number 23AGN-751
Medical Device Problem Codes Detachment of Device or Device Component (2907); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an unknown regent heart valve was chosen for a procedure.During procedure, the valve detached and stuck in the patients groin.The patient had severe aortic insufficiency due to the missing leaflet and consequently required an impella.The patient was reported critical.
 
Additional Manufacturer Narrative
An event of a dislodged leaflet and patient effect of central regurgitation was reported.The device was returned to abbott for analysis.The investigation found that the dislodged leaflet was not returned and chipped surface was noted on the orifice rim.Due to this functional test was precluded.No other anomalies were observed.A dhr review was not performed as the lot number was not provided from the field.The cause of the reported event could not be conclusively determined.However, it is consistent with an external force being applied to the valve or an attempt to rotate the valve.The reported unexpected medical intervention is a case specific circumstances as patient required impella.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 23mm regent heart valve was chosen for a procedure.During procedure, the valve detached and stuck in the patients groin.The patient had severe aortic insufficiency due to the missing leaflet and consequently required an impella.The patient was reported critical.On (b)(6) 2026, the patient was reported passed away.
 
Additional Manufacturer Narrative
An event of a dislodged leaflet and patient effect of central regurgitation was reported.The device was returned to abbott for analysis.The investigation found that the dislodged leaflet was not returned and chipped surface was noted on the orifice rim.Due to this functional test was precluded.No other anomalies were observed.A medical review was performed by an abbott representative; "the exact details of the implant procedure are unknown such that it is not possible to determine the exact cause for the dislodged leaflet.A dislodged leaflet is a known potential adverse event that may occur during or after a mhv implant.A common cause for a mhv leaflet dislodgement or leaflet fracture may be related to a forceful valve insertion due to oversizing and/or inappropriate use of the valve holder/rotator or inappropriate use of instruments while implanting or attempting to rotate the valve.In this case it is not possible to determine the exact cause for the dislodged leaflet.Examination of the returned mhv confirms that one of the leaflets is missing.There is some evidence for surface scratches on the orifice of the valve that may be indicative of instrumentation used at the time of valve implant or explant.There is no evidence for a fracture or damage to the remaining leaflet.The patient developed intra-operative hemodynamic instability which was managed with insertion of an impella.It is unknown if the mvh was replaced with another valve but presumed to have undergone explant.It is also unknown if the missing leaflet was retrieved.The patient likely had a prolonged procedure and had difficulty recovering following surgery which ultimately led to the fatality 3 weeks later.The cause of death is procedure related and is unlikely to be related to a device malfunction." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported event could not be conclusively determined.The reported unexpected medical intervention is a case specific circumstances as patient required impella.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
Regent Heart Valve
Common Device Name
Heart-Valve, Mechanical
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2648612
lot 20 b st caguas
caguas 00725
PR   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key23966812
Report Number2135147-2026-00076
Device Sequence Number15788499
Product Code LWQ
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23AGN-751
Device Catalogue Number23AGN-751
Device Lot NumberC00033429
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/17/2026
07/16/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/02/2026
08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age33 YR
Patient SexMale